Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 73, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 27, 2001, 2:42 PM CDT for Jefferson County, Illinois. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 27, 2001, 2:42 PM CDT (19:42 UTC)
- Expired
- Jun 27, 2001, 3:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jefferson County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1259 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
592 WUUS53 KPAH 271942 SVRPAH ILC081-272015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 242 PM CDT WED JUN 27 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN SOUTH CENTRAL ILLINOIS * UNTIL 315 PM CDT * AT 237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF WOODLAWN...MOVING NORTHWEST AT 10 MPH. ANOTHER SEVERE STORM WAS JUST EAST OF MOUNT VERNON...ALSO MOVING NORTHWEST. DOPPLER RADAR INDICATED THAT LARGE HAIL WILL LIKELY OCCUR WITH THIS STORM. MOVE TO A STURDY PLACE OF SHELTER. STAY AWAY FROM WINDOWS. LAT...LON 3822 8915 3813 8909 3833 8875 3849 8895
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:23 PM CDT, 19 minutes earlier.
Area forecast discussion, Jun 27, 2:23 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 223 PM CDT WED JUN 27 2001 CHALLENGE AGAIN THIS AFTERNOON AND EVENING WILL ONCE AGAIN BE THE AREAL COVERAGE OF CONVECTION ASSOCIATED WITH THE UPPER LEVEL LOW. ARC SHAPED LINE OF THUNDERSTORMS THAT FORMED ON OUTFLOW BOUNDARY OF RW/TRW THAT DISSIPATED OVER EXTREME WRN KY/SE MO SHOULD CONTINUE TO MAINTAIN ITSELF AS IT MOVES INTO MORE UNSTABLE AIR. TEMPS/DEWPOINTS IN THE WAKE OF THE LINE HAVE DECREASED BUT WITH SOUTHERLY SURFACE WINDS FEEL THAT BY LATER THIS AFTERNOON THE ATMOSPHERE SHOULD RECOVER ENOUGH TO PRODUCE SCATTERED CONVECTION MOST ANYWHERE. MODELS IN AGREEMENT THAT UPPER LOW TO MIGRATE SLOWLY WEST THROUGH 36 TO 48 HOURS. THE COLD POOL ASSOCIATED WITH IT WILL ALSO MOVE WEST SO BEST CHANCE FOR ANY SEVERE ACTIVITY (MAINLY LARGE HAIL) SHOULD BE THIS AFTERNOON AND EARLY EVENING. WITH TIME...LAYER (H7-H5) TEMPS AND FREEZING LEVELS SLOWLY RISE THEREBY DECREASING MID LEVEL LAPSE RATES AND INSTABILITIES. THEREFORE WILL GO WITH LOWER CHC POPS FOR THURSDAY. WILL KEEP AN EAST-WEST ZONE SPLIT AND NOT GO ABOVE CHC POPS. FWC/MAV TEMPS SIMILAR SO WILL GO WITH A BLEND. .PAH...NONE.> PACKETT
In the hours before
Special weather statement, Jun 27, 11:57 AM CDT, 2 hours 45 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-271900- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1157 AM CDT WED JUN 27 2001 THIS OUTLOOK IS FOR THE ENTIRE QUAD STATE REGION THROUGH 6 AM THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE REGION THIS AFTERNOON AND EVENING...WITH A SLIGHT CHANCE THAT SOME STORMS WILL REACH SEVERE LIMITS. AN UPPER LEVEL LOW CENTERED OVER EXTREME WESTERN KENTUCKY WILL MIGRATE SLOWLY WEST OVER THE NEXT 36 TO 48 HOURS. COINCIDENT WITH THE LOW IS A COLD POCKET OF AIR ALOFT. THIS COLD POCKET OF AIR ALOFT COMBINED WITH WARM AND MUGGY SURFACE CONDITIONS WILL INCREASE INSTABILITY ACROSS THE QUAD STATE REGION THIS AFTERNOON. THE COMBINATION OF THESE INGREDIENTS ALONG WITH ENERGY ROTATING AROUND THE UPPER LOW WILL SET THE STAGE FOR SCATTERED STORMS TO RE-DEVELOP ANYWHERE ACROSS THE AREA THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. UPPER LEVEL WIND SHEAR IS VERY WEAK...SO DUE TO THE COLDER AIR ALOFT PRODUCING A RELATIVELY LOW FREEZING LEVEL...THE PRIMARY THREAT WITH STORMS THAT MIGHT REACH SEVERE LIMITS WILL BE LARGE HAIL. HIGH PRECIPITABLE WATER VALUES AND WEAK FLOW THROUGH THE ATMOSPHERE COULD RESULT IN LOCALLY HEAVY DOWNPOURS. SPOTTERS SHOULD REMAIN IN AN ALERT STATUS IN CASE ACTIVATION IS NEEDED LATER THIS AFTERNOON. PACKETT
Special weather statement, Jun 27, 12:59 PM CDT, 1 hour 43 minutes before
ILZ075>078-081>083-085>087-089>091-094-INZ081-082-085>088-KYZ001>022- 271915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1259 PM CDT WED JUN 27 2001 A LINE OF STRONG THUNDERSTORMS WILL AFFECT PARTS OF SOUTHERN ILLINOIS...EXTREME SOUTHWEST INDIANA...AND WESTERN KENTUCKY THROUGH MID AFTERNOON. AT 1 PM...A LINE OF THUNDERSTORMS EXTENDED FROM JUST EAST OF MARION ILLINOIS...SOUTHEAST TO THE KENTUCKY LAKE REGION. THIS LINE OF STORMS WAS MOVING EAST AT 20 MPH. SOME OF THESE STORMS CONTAINED SMALL HAIL AND TORRENTIAL DOWNPOURS. THE LINE OF STORMS WILL MOVE NORTH AND EAST. THROUGH 3 PM...THE LINE OF STORMS WILL APPROACH A LINE FROM MOUNT VERNON ILLINOIS... SOUTHEAST TO HENDERSON KENTUCKY...THEN SOUTH TO HOPKINSVILLE. SMALL HAIL AND TORRENTIAL RAIN IS LIKELY IN SOME STORMS. ISOLATED INSTANCES OF LARGE HAIL AND GUSTY WINDS ARE ALSO POSSIBLE. YORK
Local storm report, Jun 27, 1:50 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
150 PM CDT WED JUN 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0134 PM FAIRDEALING KY .75 INCH HAIL
06/27/01 MARSHALL REPORTED BY LAW
ENFORCEMENT
0144 PM 2 E BRIENSBURG KY .88 INCH HAIL
06/27/01 MARSHALL LOTS OF NICKEL AND DIME
SIZE HAIL. REPORTED BY
SPOTTERS
PSLocal storm report, Jun 27, 2:39 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
239 PM CDT WED JUN 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0225 PM 6 S SMITHLAND KY 55 TO 60 MPH TSTM WIND GUST
06/27/01 LIVINGSTON PLUS PEA SIZE HAIL.
REPORTED BY LAW ENFORCEMENTThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:19 PM CDT | Severe Thunderstorm Warning | PAH | Massac | 26 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.